Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 49, NWS Jackson, KY

April 10, 2009Bell County, Harlan County, Leslie County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 10, 2009, 4:57 PM EDT for Bell County, Harlan County, Leslie County, Kentucky. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 4:57 PM EDT (20:57 UTC)
Expired
Apr 10, 2009, 5:45 PM EDT
In force
48 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Bell County, KY, Harlan County, KY, Leslie County, KY

The radar

The Knoxville radar (KMRX), 59 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:30 PM EDTTSTM WND DMGHarlan, KYA COUPLE OF TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:51 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 102057
SVRJKL
KYC013-095-131-102145-
/O.NEW.KJKL.SV.W.0049.090410T2057Z-090410T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
457 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 545 PM EDT

* AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NOETOWN...OR 2 MILES WEST
  OF MIDDLESBORO...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MELDRUM BY 505 PM EDT...
  FERNDALE...HUTCH AND CLEAR CREEK SPRINGS BY 510 PM EDT...
  CALVIN...EAST PINEVILLE AND WASIOTO BY 515 PM EDT...
  VARILLA AND STRAIGHT CREEK BY 520 PM EDT...
  BALKAN BY 525 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3658 8381 3666 8384 3696 8341 3675 8323
      3672 8329 3670 8337 3667 8342 3666 8354
      3662 8367 3658 8371
TIME...MOT...LOC 2057Z 230DEG 27KT 3661 8376

$$

PELTON
2 follow-up statements
000 
WWUS53 KJKL 102116
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
516 PM EDT FRI APR 10 2009

KYC013-095-131-102145-
/O.CON.KJKL.SV.W.0049.000000T0000Z-090410T2145Z/
LESLIE KY-HARLAN KY-BELL KY-
516 PM EDT FRI APR 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL BELL...SOUTHWESTERN HARLAN AND SOUTH CENTRAL LESLIE
COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SHELALY...OR 10 MILES
SOUTHEAST OF PINEVILLE...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALVA...PATHFORK AND INSULL BY 525 PM EDT...
  CREECH...TWILA...LOW AND KENTENIA BY 530 PM EDT...
  MARY ALICE...TEETERSVILLE AND PANSY BY 535 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3666 8361 3669 8364 3675 8368 3696 8341
      3675 8323 3672 8329 3670 8337 3667 8342
      3666 8354 3664 8359
TIME...MOT...LOC 2116Z 238DEG 33KT 3669 8353

$$

PELTON
000 
WWUS53 KJKL 102143
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT FRI APR 10 2009

KYC013-095-131-102153-
/O.EXP.KJKL.SV.W.0049.000000T0000Z-090410T2145Z/
LESLIE KY-HARLAN KY-BELL KY-
543 PM EDT FRI APR 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BELL...
SOUTHWESTERN HARLAN AND SOUTH CENTRAL LESLIE COUNTIES WILL EXPIRE AT
545 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES
A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3666 8361 3669 8364 3675 8368 3696 8341
      3675 8323 3672 8329 3670 8337 3667 8342
      3666 8354 3664 8359
TIME...MOT...LOC 2143Z 238DEG 33KT 3682 8327

$$

RICHEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:50 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 10, 3:50 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
350 PM EDT FRI APR 10 2009

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED

19Z SFC ANALYSIS SHOWS THE COMPLEX LOW AND FRONTAL STRUCTURE THROUGH
THE LOWER OHIO VALLEY. THIS IS SPAWNING ALL SORTS OF SEVERE
THUNDERSTORMS AND POTENTIAL TORNADOES THROUGH KENTUCKY...JUST NOW
AFFECTING THE WESTERN PORTION OF OUR CWA. PLENTY OF INSTABILITY...
THANKS TO THE EARLIER BREAKS IN THE CLOUDS...WILL COMBINE WITH THE
VERTICAL DIRECTIONAL WIND SHEAR TO CONTINUE THE TORNADO AND SEVERE
THREAT WELL INTO THE EVENING. ACCORDINGLY...THE NATIONAL WEATHER
SERVICE HAS ISSUED A TORNADO WATCH THROUGH 10 PM EDT. AN ADDED
THREAT WILL BE TRAINING OF SUPERCELLS AND HEAVY TO EXCESSIVE
RAINFALL...ESPECIALLY CONSIDERING THE COOLING CLOUD TOPS AND THE
CONVERGENCE OF WELL ORGANIZED STORM CLUSTERS. AS A RESULT...WILL
ISSUE A FLASH FLOOD WATCH THROUGH MIDNIGHT EDT. THE THUNDERSTORMS ARE
EXPECTED TO SETTLE DOWN AND COME TO AN END LATER THIS EVENING FROM
SOUTHWEST TO NORTHEAST WITH SHOWERS ENDING A BIT AFTER THE STORMS DO.

THE CLOUDS WILL EVENTUALLY BREAK UP DURING THE DAY SATURDAY WITH
RETURNING SUNSHINE AND DRIER CONDITIONS...BUT COOLER AS WELL. CLEAR
SKIES AND LIGHT WINDS SATURDAY NIGHT WILL LEAD TO A CHILL NIGHT WITH
FROST A POSSIBILITY AND EVEN A COUPLE OF HOURS OF FREEZING POSSIBLE
IN THE DEEPEST VALLEYS BY SUNDAY MORNING. FOR NOW WILL LEAVE IT AS A
MENTION IN THE ZONES AND HWO AS WE HAVE ENOUGH GOING ON THIS
EVENING.

.LONG TERM.../SUNDAY THROUGH FRIDAY/...UPDATED

MODELS (GFS/CANADIAN/ECMWF) SHOW DECENT AGREEMENT FOR THE NEXT
SYSTEM DUE TO ARRIVE IN EAST KY EARLY MON THOUGH NOGAPS IS A LITTLE
SLOWER. 12Z OPERATIONAL GFS PROGRESSION FOR THE SYSTEM REMAINS
SLIGHTLY ON THE SLOW SIDE RELATIVE TO MOST OF ITS ENSEMBLE MEMBERS.
BUT THIS IS PROBABLY THE BETTER CHOICE AS THE DOWNSTREAM RIDGE WILL
HOLD IT BACK AND KEEP IT A CLOSED LOW A BIT LONGER THAN OPENING IT
TO A WAVE. THE 12Z RUN SPREAD QPF THROUGH THE JKL CWA LATE SUN NIGHT
(FASTER THAN 00Z AND 06Z RUNS) SO DID NOT BACK OFF ON POPS THAT
NIGHT. THE LOW CENTER BECOMES ALMOST VERTICALLY STACKED AND
PROGRESSES EASTWARD VERY SLOWLY RESULTING IN A PROLONGED CHANCE OF
SHOWERS... POSSIBLY INTO WED. THE NEXT SYSTEM TO FOLLOW BY LATE NEXT
WEEK SHOWS WIDE DISPERSION IN SOLUTIONS. ECMWF IS MUCH SLOWER AND
MORE AMPLIFIED BUT WILL NOT FAVOR IT OVER GFS THIS FAR OUT. VERY
LITTLE ADJUSTMENT REQUIRED FOR TEMPERATURES.

&&

.AVIATION.../18Z TO 18Z/

PARTIALLY CLEAR SKIES WILL GIVE WAY TO DEVELOPING THUNDERSTORMS LATE
THIS AFTERNOON AND EARLY THIS EVENING. WITH THE SCATTERED CONVECTION
CIGS AND VIS WILL FALL INTO THE MVFR CATEGORY. MORE ORGANIZED...
LINEAR...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CROSS THE
AREA FROM 21 THROUGH 24Z. HAVE TIMED THESE THROUGH WITH A PREVAILING
AND TEMPO GROUP...EXPECTING VIS TO FALL TO IFR DURING THE WORST OF
THEM AS WELL AS VARIABLE WIND GUSTS OF 30 35 KTS. FOLLOWING THE
STORMS THE SHOWERS WILL END LATE THIS EVENING WITH CIGS REMAINING
DOWN IN THE MVFR CATEGORY THROUGH 12 TO 14Z BEFORE SCATTERING OUT.
WINDS WILL BE BREEZY FROM THE SOUTHEAST INITIALLY AND THEN GRADUALLY
PICK UP AND SWITCH TO THE SOUTHWEST AHEAD OF THE MAIN STORMS
ASSOCIATED WITH FROPA. FOLLOWING THIS...THEY SLOW AND SWING TO THE
NORTHWEST...AND LATER NORTH DURING THE DAY SATURDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GREIF
LONG TERM...GV
AVIATION...GREIF
Hazardous weather outlook, Apr 10, 4:26 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
426 PM EDT FRI APR 10 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
426 PM EDT FRI APR 10 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 133 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THE REST OF THIS AFTERNOON INTO TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND INTO THE EVENING. DAMAGING WIND
GUSTS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS...BUT
DUE TO THE TWISTING OF THE WINDS IN THE LOWER ATMOSPHERE...A FEW
TORNADOES WILL ALSO BE A DISTINCT POSSIBILITY. THE THUNDERSTORMS
SHOULD BE COMING TO AN END LATE THIS EVENING.

THUNDERSTORMS CROSSING REPEATEDLY OVER THE SAME AREA WILL BRING A
PROLONGED PERIOD OF HEAVY TO EXCESSIVE RAINFALL TO PORTIONS OF EAST
KENTUCKY THIS EVENING...PARTICULARLY LOCATIONS ALONG AND NORTH OF
THE MOUNTAIN PARKWAY. FLASH FLOODING FROM THE HEAVY DOWNPOURS WILL BE
A POSSIBILITY ANYWHERE IN EAST KENTUCKY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY FROST WILL BE POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES
FALL INTO THE LOWER AND MID 30S IN MOST LOCATIONS. FREEZING
TEMPERATURES WILL ALSO BE POSSIBLE FOR A FEW HOURS IN THE MOST
SHELTERED VALLEYS EARLY SUNDAY MORNING.

THUNDERSTORMS ARE POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER...
FUNNEL CLOUDS...EXCESSIVE RAINFALL AND FLOODING TO THE NATIONAL
WEATHER SERVICE OFFICE IN JACKSON.

GREIF

In the hours before

Local storm report, Apr 10, 4:13 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     6 E EUBANK              37.28N 84.55W
04/10/2009                   PULASKI            KY   PUBLIC

            TRAILER BLOWN OVER. SEVERAL TREES AND POWER LINE DOWN.
            TREES AND POWER LINES DOWN IN THE WOODSTOCK AREA.

&&

DSTAMPER
Local storm report, Apr 10, 4:31 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
431 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             SLADE                   37.79N 83.71W
04/10/2009  E1.75 INCH       POWELL             KY   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL REPORTED AT NATURAL BRIDGE.

&&

DSTAMPER
Local storm report, Apr 10, 4:32 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             CLAY CITY               37.86N 83.93W
04/10/2009  E0.88 INCH       POWELL             KY   LAW ENFORCEMENT

            NICKLE SIZED HAIL REPORTED AT CLAY CITY.

&&

DSTAMPER
Special weather statement, Apr 10, 4:41 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT FRI APR 10 2009

KYZ107-119-102115-
JOHNSON-MARTIN-
441 PM EDT FRI APR 10 2009

...A STRONG THUNDERSTORM TO AFFECT EASTERN JOHNSON AND WESTERN MARTIN
COUNTIES THROUGH 515 PM EDT FRIDAY AFTERNOON...

AT 441 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOBBS...MOVING
NORTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR RIVER AROUND 450 PM EDT...CHESTNUT AROUND 455
PM EDT...TOMAHAWK AROUND 500 PM EDT...WELLS AROUND 505 PM EDT...MILO
AROUND 510 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.

PELTON
Special weather statement, Apr 10, 4:45 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
445 PM EDT FRI APR 10 2009

KYZ085>088-102130-
WHITLEY-KNOX-HARLAN-BELL-
445 PM EDT FRI APR 10 2009

...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL KNOX AND EXTREME
SOUTHWESTERN HARLAN AND EXTREME SOUTHEASTERN WHITLEY AND BELL
COUNTIES THROUGH 530 PM EDT FRIDAY AFTERNOON...

AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
PRUDEN...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE NEAR FONDE AROUND 450 PM EDT...NOETOWN AROUND 500
PM EDT...BINGHAMTOWN AROUND 505 PM EDT...MELDRUM AROUND 510 PM EDT...
FERNDALE AROUND 515 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR EASTERN KENTUCKY.

PELTON
Local storm report, Apr 10, 4:54 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     HAIL             2 E EZEL                37.89N 83.41W
04/10/2009  E0.88 INCH       MORGAN             KY   TRAINED SPOTTER

&&

GVOTAW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:40 PM EDTSevere Thunderstorm WarningJKLPulaski50 min
Apr 10, 2:48 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Menifee, Morgan, Rowan27 min
Apr 10, 3:18 PM EDTTornado WarningJKLEstill, Jackson, Pulaski, Rockcastle27 min
Apr 10, 3:40 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Powell50 min
Apr 10, 3:54 PM EDTTornado WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell36 min
Apr 10, 4:03 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Morgan, Powell, Wolfe42 min
Apr 10, 4:13 PM EDTTornado WarningJKLEstill, Lee, Menifee, Morgan, Powell, Wolfe32 min
Apr 10, 4:25 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more5 hr
Apr 10, 4:29 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more31 min
Apr 10, 4:38 PM EDTFlash Flood WarningJKLBath, Montgomery3 hr
Apr 10, 4:39 PM EDTTornado WarningJKLMagoffin, Menifee, Morgan, Rowan, Wolfe36 min
Apr 10, 4:41 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Lee, Menifee, Montgomery, Morgan and 3 more49 min
Apr 10, 4:52 PM EDTSevere Thunderstorm WarningJKLBreathitt, Elliott, Floyd, Johnson, Magoffin, Menifee and 2 more38 min
Apr 10, 5:09 PM EDTAreal Flood AdvisoryJKLElliott, Estill, Fleming, Lee, Menifee, Morgan and 3 more4 hr
Apr 10, 5:28 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Martin, Morgan47 min
Apr 10, 6:09 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike51 min
Apr 10, 6:27 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.